Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 252, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 23, 2019, 7:26 PM CDT for Ellsworth County, McPherson County, Saline County, Kansas. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2019, 7:26 PM CDT (00:26 UTC)
- Expired
- Jun 23, 2019, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Ellsworth County, KS, McPherson County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 110 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:37 PM CDT | HAIL 1 | 6 Ssw Brookville, KS | |
| Jun 23, 8:02 PM CDT | HAIL 1.75 | Lindsborg, KS | NICKEL TO GOLFBALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
320
WUUS53 KICT 240026
SVRICT
KSC053-113-169-240130-
/O.NEW.KICT.SV.W.0252.190624T0026Z-190624T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
726 PM CDT Sun Jun 23 2019
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Northeastern McPherson County in central Kansas...
East central Ellsworth County in central Kansas...
Southern Saline County in central Kansas...
* Until 830 PM CDT.
* At 726 PM CDT, a severe thunderstorm was located 8 miles east of
Kanopolis, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Salina, Lindsborg, Assaria, Gypsum, Brookville, Smolan, Falun,
Bridgeport, Roxbury and Kanopolis State Park.
This includes Interstate 135 between Mile Markers 73 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 3849 9737 3862 9798 3877 9799 3878 9737
TIME...MOT...LOC 0026Z 277DEG 33KT 3869 9800
HAIL...1.50IN
WIND...60MPH
$$
MCGUIRE5 follow-up statements
360
WWUS53 KICT 240039
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
739 PM CDT Sun Jun 23 2019
KSC053-240049-
/O.CAN.KICT.SV.W.0252.000000T0000Z-190624T0130Z/
Ellsworth KS-
739 PM CDT Sun Jun 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELLSWORTH COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3861 9792 3874 9788 3878 9737 3849 9737
TIME...MOT...LOC 0039Z 278DEG 33KT 3867 9784
$$
KSC113-169-240130-
/O.CON.KICT.SV.W.0252.000000T0000Z-190624T0130Z/
McPherson KS-Saline KS-
739 PM CDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN MCPHERSON AND SOUTHERN SALINE COUNTIES...
At 739 PM CDT, a severe thunderstorm was located 7 miles south of
Brookville, or 10 miles northwest of Lindsborg, moving east at 40
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lindsborg, Assaria, Gypsum, Smolan, Falun, Bridgeport and Roxbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3861 9792 3874 9788 3878 9737 3849 9737
TIME...MOT...LOC 0039Z 278DEG 33KT 3867 9784
HAIL...1.50IN
WIND...60MPH
$$
MCGUIRE940
WWUS53 KICT 240055
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
755 PM CDT Sun Jun 23 2019
KSC113-169-240130-
/O.CON.KICT.SV.W.0252.000000T0000Z-190624T0130Z/
McPherson KS-Saline KS-
755 PM CDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN MCPHERSON AND SOUTHEASTERN SALINE COUNTIES...
At 755 PM CDT, a severe thunderstorm was located over Lindsborg,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lindsborg, Assaria, Gypsum, Bridgeport and Roxbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 9776 3865 9774 3873 9737 3849 9737
TIME...MOT...LOC 0055Z 285DEG 31KT 3861 9768
HAIL...1.00IN
WIND...60MPH
$$
MCGUIRE239
WWUS53 KICT 240107
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
807 PM CDT Sun Jun 23 2019
KSC113-169-240130-
/O.CON.KICT.SV.W.0252.000000T0000Z-190624T0130Z/
McPherson KS-Saline KS-
807 PM CDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN MCPHERSON AND SOUTHEASTERN SALINE COUNTIES...
At 807 PM CDT, a severe thunderstorm was located near Lindsborg,
moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bridgeport and Roxbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3855 9768 3860 9764 3864 9765 3865 9737
3849 9737
TIME...MOT...LOC 0107Z 282DEG 29KT 3857 9759
HAIL...0.88IN
WIND...60MPH
$$
MCGUIRE589
WWUS53 KICT 240115
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
815 PM CDT Sun Jun 23 2019
KSC169-240124-
/O.CAN.KICT.SV.W.0252.000000T0000Z-190624T0130Z/
Saline KS-
815 PM CDT Sun Jun 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SALINE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3860 9737 3849 9737 3853 9759 3856 9756
3861 9754
TIME...MOT...LOC 0114Z 277DEG 33KT 3856 9750
$$
KSC113-240130-
/O.CON.KICT.SV.W.0252.000000T0000Z-190624T0130Z/
McPherson KS-
815 PM CDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN MCPHERSON COUNTY...
At 814 PM CDT, a severe thunderstorm was located 9 miles east of
Lindsborg, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Roxbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3860 9737 3849 9737 3853 9759 3856 9756
3861 9754
TIME...MOT...LOC 0114Z 277DEG 33KT 3856 9750
HAIL...0.75IN
WIND...60MPH
$$
MCGUIRE917
WWUS53 KICT 240120
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
820 PM CDT Sun Jun 23 2019
KSC113-240130-
/O.EXP.KICT.SV.W.0252.000000T0000Z-190624T0130Z/
McPherson KS-
820 PM CDT Sun Jun 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCPHERSON COUNTY
WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3860 9737 3849 9737 3853 9759 3856 9756
3861 9754
TIME...MOT...LOC 0120Z 277DEG 33KT 3855 9743
$$
MCGUIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:40 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 23, 3:40 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Wichita KS 340 PM CDT Sun Jun 23 2019 .SHORT TERM...(This evening through Wednesday night) Issued at 338 PM CDT Sun Jun 23 2019 Forecast Headline: Flash Flood Watch That Had Been In Effect For Nearly All Areas Until 1 AM CDT Tonight Is Being Cancelled. Tonight: The greatest change was to cancel the Flash Flood Watch that had been in effect for nearly all areas until 1 AM CDT. A pronounced upper-deck shortwave that is positioned over Southwestern Nebraska & Northwest KS this afternoon will scoot E this evening along the Nebraska/KS border this eve & should reach the Nebraska/IA border late tonight. The wave would then be forced to lift NE early Mon morning as it encounters a STRONG upper-deck ridge punching from about WV to Hudson Bay. This would push the attendant cold front, that this afternoon curves from the IA/Nebraska border thru South- Central KS to West TX, E/SE the rest of the afternoon & evening. The front should exit Southeast KS by ~6 PM & with much drier air spreading across KS, the chances for additional heavy rains have ended. The PoPs have been lowered considerably to 15-25% with the slightly higher PoPs assigned to Southeast KS. Mon-Wed Night: There'll be nice weather to start the work-week as the upper-deck shortwave continues to lift NE across Southern Ontario that would allow a slowly-amplifying upper-deck ridge to spread across the Northern & Central Plains. There is a chance that a few thunderstorms will pop up late Tue afternoon & evening as a subtle mid-level shortwave ventures E/SE across Nebraska. It'll get warmer & increasingly humid Tue & Wed as southerly flow returns to KS. .LONG TERM...(Thursday through Sunday) Issued at 338 PM CDT Sun Jun 23 2019 The upper-deck ridge will really amplify Fri & Sat & be anchored over all of the Great Plains. This would allow more-than-ample time for us to dry out from the tremendous rainfall that occurred yesterday & last night. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1258 PM CDT Sun Jun 23 2019 Main aviation concerns will be storms today along with some lower clouds. Overnight MCS has pushed into AR and eastern OK. Meanwhile. a weak cold front/surface trough stretches in a north/south fashion just west of I-135. Some MVFR ceilings have developed just behind the front over central KS and should persist for a few more hours. Not out of the question some of these lower cigs may make it further east today. Scattered storms are expected over northwest KS and may start to reach our western flank after 21z, however confidence isn't high enough at this point to insert into TAFs. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 59 82 64 89 / 20 10 0 10 Hutchinson 57 83 64 90 / 20 10 0 10 Newton 57 81 64 88 / 20 10 0 10 ElDorado 57 80 63 88 / 20 10 0 10 Winfield-KWLD 60 82 64 88 / 20 10 0 10 Russell 53 84 63 91 / 20 10 0 10 Great Bend 54 83 63 91 / 20 10 0 10 Salina 56 83 65 91 / 20 10 0 10 McPherson 56 82 64 90 / 20 10 0 10 Coffeyville 62 82 64 88 / 20 10 0 10 Chanute 60 80 63 88 / 20 10 0 10 Iola 60 80 63 88 / 20 10 0 10 Parsons-KPPF 61 81 63 88 / 20 10 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EPS LONG TERM...EPS AVIATION...RBL
Hazardous weather outlook, Jun 23, 5:36 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 536 PM CDT Sun Jun 23 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-242245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 536 PM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for much of Central, South-Central and Southeast Kansas. .DAY ONE...Tonight A couple of isolated thunderstorms that may produce nickel-sized hail and 50 to 55 mph gusts will cross Central Kansas early this evening. A few thunderstorms remain possible for Southeast Kansas this evening but should be neither strong nor severe. River flooding is likely or ongoing at various forecast points. Please refer to the latest flood warnings and statements for the most up to date information. .DAYS TWO THROUGH SEVEN...Monday through Saturday River flooding is likely to continue through at least mid-week at various river forecast points. See the latest flood warnings and statements for the most up to date information. Scattered thunderstorms that may produce nickel-sized hail and 50 to 55 mph gusts are possible primarily Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Jun 23, 2:03 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
203 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLOOD 1 E PARSONS 37.34N 95.25W
06/23/2019 LABETTE KS LAW ENFORCEMENT
WATER OVER ROAD ON 26,000 AND NORTH 10TH STREET. ROAD
CLOSED.
&&
METZGERLocal storm report, Jun 23, 2:04 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
204 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLOOD 2 WSW BARTLETT 37.05N 95.24W
06/23/2019 LABETTE KS LAW ENFORCEMENT
US HIGHWAY 166 FLOODED AT LAKE CREEK. THIS SECTION US
HIGHWAY 166 IS CLOSED.
&&
METZGERLocal storm report, Jun 23, 7:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL ELLSWORTH 38.74N 98.23W
06/23/2019 M1.50 INCH Ellsworth KS TRAINED SPOTTER
&&
MWMLocal storm report, Jun 23, 7:13 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL ELLSWORTH 38.74N 98.23W
06/23/2019 M1.50 INCH ELLSWORTH KS PUBLIC
&&
KBUTLERLocal storm report, Jun 23, 7:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 5 SE ELLSWORTH 38.68N 98.17W
06/23/2019 E2.00 INCH ELLSWORTH KS TRAINED SPOTTER
&&
KBUTLERLocal storm report, Jun 23, 7:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL KANOPOLIS 38.71N 98.16W
06/23/2019 M1.75 INCH ELLSWORTH KS EMERGENCY MNGR
HAIL COVERING GROUND, NUMEROUS REPORTS OF BROKEN GLASS
&&
KBUTLERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:06 AM CDT | River Flood Warning | ICT | Butler, Cowley | 41 hr |
| Jun 24, 3:23 AM CDT | River Flood Warning | ICT | Sedgwick | 23 hr |
| Jun 24, 3:29 AM CDT | River Flood Warning | ICT | Harvey, Reno | 64 hr |
| Jun 24, 9:38 AM CDT | River Flood Warning | ICT | Harvey | 70 hr |
| Jun 24, 2:58 PM CDT | River Flood Warning | ICT | Reno | 20 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.